Author Topic: what should i do?  (Read 1123 times)

[Buddie]

what should i do?
« on: January 13, 2011, 04:56:26 pm »
Been a month and a half since quitting Paxil and klonopin cold turkey but only after a 2 months. Anxiety is by far my worst symptom and is causing slight depression. Would taking an AD mess with my withdawl? Or would it be ok to help me get through it? I know id have to taper off that but I believe that I can do it when I'm in a stronger state of mind..however I know that since I have med Phobia  I would need to take a benzo to get through the initiation phase..I have xanax that I have not taken, would taking this for a week set me back on my withdrawls or make it last longer? Not in regards to possibly becoming hooked again cause I have no.cravings, but as far as my body healing. Any experiences or thoughts are appreciated :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: what should i do?
« Reply #1 on: January 24, 2011, 10:56:51 pm »
Well I'm not an expert but I can share my personal experience. I'm about 20% through my taper off of 15 mg Restoril. I had a breakdown in late November of last year and after doing some research decided to do 2 things: Get on an anti-depressant and get off of benzos. I was put back on Wellbutrin (an A/D which I had taken a few years ago with good results) and started my taper a couple of weeks later.

While Wellbutrin has really helped my depression and my overall well-being (I actually have the energy to experience life), it ramped up my anxiety severely for weeks. My understanding of anti-depressants is that a lot of them cause anxiety for the first month or so while taking them, and sometimes additional drugs are prescribed to act as "mood stabilizers"! I think the Xanax would set you back a bit.

Do you have a Psych who's in on what you're going through? I know a lot of us are anti-med but a lot of the newer anti-depressants are much safer and have fewer side effects. If you can make it past that first month or so of severe anxiety, an A/D may help you with your depression. Again, this was really really tough for me. I actually don't know how I got through it. However, if your anxiety comes and goes, it may be just a "wave" and maybe you're better off fighting through them. Again, I'm no expert. This is just my personal experience.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: what should i do?
« Reply #2 on: January 25, 2011, 02:48:33 am »
Hi,
Congratulations on getting off of your medications.  I know it has not been easy and what you are going thru sounds pretty typical of withdrawl. I got on welbutrin midway thru my taper as I was suffering from horrible "benzo depression. I researched alot of them and decided on welbutrin for my case.  It took about 6 weeks to work and definately revved my anxiety symptoms up at first but then it started to work on the horrible depression.  It enabled me to keep up with my tapering.  I have learned that alot of the symptoms that we experience generally go away in time although some decide to stick around for the long haul as far as healing goes.  I tapered off of the welbutrin at 6 months post taper and have not had a bout of the awful "benzo depression" since. As for other symptoms, well......that's another story but getting better and better with each passing month.  I definately would stay away from any benzo's in any form forever.  Need to give your gaba receptors time to heal and restore which they will do .  My personal opinion is to do what you need to do in order to heal and feel somewhat functional as you heal and if the "depression benzo " is really inhibiting healing then one should look to it for some relief.  This is not a pleasant road to be on but it does get better in time.
Hang in there.          [...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: what should i do?
« Reply #3 on: January 25, 2011, 03:43:04 am »
Been a month and a half since quitting Paxil and klonopin cold turkey but only after a 2 months. Anxiety is by far my worst symptom and is causing slight depression. Would taking an AD mess with my withdawl? Or would it be ok to help me get through it? I know id have to taper off that but I believe that I can do it when I'm in a stronger state of mind..however I know that since I have med Phobia  I would need to take a benzo to get through the initiation phase..I have xanax that I have not taken, would taking this for a week set me back on my withdrawls or make it last longer? Not in regards to possibly becoming hooked again cause I have no.cravings, but as far as my body healing. Any experiences or thoughts are appreciated :)

There are pros and cons to the wide assortment of anti-depressants available, as you probably know.  One consistent drawback is it can take a month to find out if a particular A/D is going to work for you at the prescribed dosage.  And then there are the side effects, like ramped up anxiety.  I was wondering why you stopped the Paxil which is an A/D and did it cold turkey at that.  I do think it would be a huge mistake to take more than a single dose of a benzo and a week is certainly too long to be taking it.  I really think it would cause a setback in healing and confuse the heck out of your GABA receptors.  If I were you, I would take those xanax to the pharmacist to dispose of so I wouldn't be tempted.  But that's me.  ;)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: what should i do?
« Reply #4 on: January 25, 2011, 03:50:53 am »
I appreciate the advice guys, since I have posted this thread, I have decided not to take anything and just ride it out. I still wonder sometimes especially when I do have anxiety if I should take an A/D...however these posts have re-affirmed my decision not to take anything. I quit taking the paxil because I started to get night terrors and insomia and muscle twiches...however I have since decided that those things happened because I ran out of klonopin 4 days before (the paxil worked ok at the beginning, but I was on the klonopin as well). I really did not know the severity of these drugs and did not treat them properly. It never dawned on me that benzos could have such a dramatic effect in such a short amount of time, but then when I think back, all the drinking and everything else I've done, I'm not surprised. This experience has taught me to appreciate my health, because without it, we have nothing. Havent had any sort of drug or alcohol since Thanksgiving (woohoo!)  ;D
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: what should i do?
« Reply #5 on: January 26, 2011, 07:06:35 pm »
This is great news Defaulted,

I am benzo free but still on AD as suggested by both my terapist and my sister. I am supposed to be AD free in about 2 months, so I will start the tapering of the Paxil within a couple of weeks.

Great that your anxiety is doing nice. I will pass by in your blog.

Have a great time :yippee:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.